Case of Ceftriaxone-Induced Immune Hemolytic Anemia in an Outpatient Parenteral Antimicrobial Therapy (OPAT) Unit

Jaslyn Maurer, Samantha Ruddy, Monica Bapna, George Rodriguez, Sorana Segal-Maurer
{"title":"Case of Ceftriaxone-Induced Immune Hemolytic Anemia in an Outpatient Parenteral Antimicrobial Therapy (OPAT) Unit","authors":"Jaslyn Maurer, Samantha Ruddy, Monica Bapna, George Rodriguez, Sorana Segal-Maurer","doi":"10.9734/ijmpcr/2023/v16i4357","DOIUrl":null,"url":null,"abstract":"Background: Ceftriaxone is a commonly used antimicrobial agent for the treatment of various infections. It is frequently administered once daily and is an attractive option for use in both in- and out-patient settings. Ceftriaxone-induced immune hemolytic anemia, while rare, can potentially cause severe and even fatal complications if not identified and managed early.\nCase Presentation: We present the case of a 59-year-old Korean female with hypertension, hyperlipidemia, diabetes, and no known prior allergies, who was being treated for pyelonephritis in our outpatient parenteral antimicrobial therapy (OPAT) infusion unit with ceftriaxone. A few days following antibiotic exposure she was admitted to the hospital and her laboratory values were most consistent with hemolysis. All values normalized following discontinuation of ceftriaxone and initiation of ertapenem.\nConclusion: This case describes the clinical course, alternative diagnosis as well as the severity of ceftriaxone induced immune hemolytic anemia. While a rare phenomenon, it can be potentially fatal. Furthermore, it validates the importance of prompt identification and withdrawal of the offending agent may limit the progression of this disease, especially in the outpatient setting, where patients are not as closely monitored.","PeriodicalId":90548,"journal":{"name":"International journal of medical and pharmaceutical case reports","volume":"70 9","pages":""},"PeriodicalIF":0.0000,"publicationDate":"2023-12-13","publicationTypes":"Journal Article","fieldsOfStudy":null,"isOpenAccess":false,"openAccessPdf":"","citationCount":"0","resultStr":null,"platform":"Semanticscholar","paperid":null,"PeriodicalName":"International journal of medical and pharmaceutical case reports","FirstCategoryId":"1085","ListUrlMain":"https://doi.org/10.9734/ijmpcr/2023/v16i4357","RegionNum":0,"RegionCategory":null,"ArticlePicture":[],"TitleCN":null,"AbstractTextCN":null,"PMCID":null,"EPubDate":"","PubModel":"","JCR":"","JCRName":"","Score":null,"Total":0}
引用次数: 0

Abstract

Background: Ceftriaxone is a commonly used antimicrobial agent for the treatment of various infections. It is frequently administered once daily and is an attractive option for use in both in- and out-patient settings. Ceftriaxone-induced immune hemolytic anemia, while rare, can potentially cause severe and even fatal complications if not identified and managed early. Case Presentation: We present the case of a 59-year-old Korean female with hypertension, hyperlipidemia, diabetes, and no known prior allergies, who was being treated for pyelonephritis in our outpatient parenteral antimicrobial therapy (OPAT) infusion unit with ceftriaxone. A few days following antibiotic exposure she was admitted to the hospital and her laboratory values were most consistent with hemolysis. All values normalized following discontinuation of ceftriaxone and initiation of ertapenem. Conclusion: This case describes the clinical course, alternative diagnosis as well as the severity of ceftriaxone induced immune hemolytic anemia. While a rare phenomenon, it can be potentially fatal. Furthermore, it validates the importance of prompt identification and withdrawal of the offending agent may limit the progression of this disease, especially in the outpatient setting, where patients are not as closely monitored.
门诊肠外抗菌治疗(OPAT)病房头孢曲松诱发免疫性溶血性贫血病例
背景:头孢曲松是治疗各种感染的常用抗菌药。它经常每天给药一次,在住院和门诊环境中使用都很有吸引力。头孢曲松诱发的免疫性溶血性贫血虽然罕见,但如果不及早发现和处理,有可能引起严重甚至致命的并发症:本病例是一名 59 岁的韩国女性,患有高血压、高脂血症、糖尿病,既往无过敏史,在门诊肠外抗菌治疗(OPAT)输液室接受头孢曲松治疗肾盂肾炎。接触抗生素几天后,她被送进了医院,其实验室值与溶血最为吻合。停用头孢曲松并开始使用厄他培南后,所有数值均恢复正常:本病例描述了头孢曲松诱发免疫性溶血性贫血的临床过程、替代诊断和严重程度。虽然这是一种罕见的现象,但却可能致命。此外,该病例还证明了及时发现并停用违规药物的重要性,这可能会限制该病的发展,尤其是在门诊环境中,因为在门诊中对病人的监测并不那么严密。
本文章由计算机程序翻译,如有差异,请以英文原文为准。
求助全文
约1分钟内获得全文 求助全文
来源期刊
自引率
0.00%
发文量
0
×
引用
GB/T 7714-2015
复制
MLA
复制
APA
复制
导出至
BibTeX EndNote RefMan NoteFirst NoteExpress
×
提示
您的信息不完整,为了账户安全,请先补充。
现在去补充
×
提示
您因"违规操作"
具体请查看互助需知
我知道了
×
提示
确定
请完成安全验证×
copy
已复制链接
快去分享给好友吧!
我知道了
右上角分享
点击右上角分享
0
联系我们:info@booksci.cn Book学术提供免费学术资源搜索服务,方便国内外学者检索中英文文献。致力于提供最便捷和优质的服务体验。 Copyright © 2023 布克学术 All rights reserved.
京ICP备2023020795号-1
ghs 京公网安备 11010802042870号
Book学术文献互助
Book学术文献互助群
群 号:604180095
Book学术官方微信
小红书